Alert archive / California / Gale Warnings in 2025

Gale Warning 23, NWS Eureka, CA

April 26, 2025

NWS Eureka, CA issued this gale warning at Apr 26, 2025, 9:05 AM PDT. It took effect at Apr 26, 2025, 5:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2025, 9:05 AM PDT (16:05 UTC)
In effect from
Apr 26, 2025, 5:00 PM PDT
Expired
Apr 27, 2025, 3:00 AM PDT
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

803 
WHUS76 KEKA 261605
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
905 AM PDT Sat Apr 26 2025

PZZ470-270015-
/O.EXT.KEKA.SC.Y.0052.250426T1700Z-250427T0000Z/
/O.NEW.KEKA.GL.W.0023.250427T0000Z-250427T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
905 AM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
SUNDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with 
  gusts up to 40 kt and seas 8 to 10 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  30 kt and seas 7 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 5 PM this afternoon to 3 AM 
  PDT Sunday. For the Small Craft Advisory, until 5 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-270015-
/O.EXT.KEKA.SC.Y.0052.250426T1700Z-250428T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
905 AM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-455-270015-
/O.CON.KEKA.SC.Y.0052.250426T2200Z-250428T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
905 AM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
104 
WHUS76 KEKA 262147
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
247 PM PDT Sat Apr 26 2025

PZZ470-270600-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-250427T0000Z/
/O.CON.KEKA.GL.W.0023.250427T0000Z-250427T1000Z/
/O.NEW.KEKA.SE.W.0017.250427T1000Z-250427T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
247 PM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 9 to 12 feet expected. For the 
  Hazardous Seas Warning, very steep and hazardous seas 10 to 12 
  feet expected. For the Small Craft Advisory, northwest winds 
  around 25 kt with gusts up to 30 kt and seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 AM PDT Sunday. For the 
  Hazardous Seas Warning, from 3 AM to 9 AM PDT Sunday. For the 
  Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-270600-
/O.EXT.KEKA.SC.Y.0052.250426T2200Z-250427T0400Z/
/O.NEW.KEKA.SE.W.0017.250427T0400Z-250427T1600Z/
Pt St George to Cape Mendocino out 10 nm-
247 PM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO
9 AM PDT SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 9 to 11 feet expected. For the Small Craft 
  Advisory, northwest winds 20 to 30 kt with gusts up to 40 kt 
  and seas 6 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 9 PM this evening 
  to 9 AM PDT Sunday. For the Small Craft Advisory, until 9 PM 
  PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-270600-
/O.EXT.KEKA.SC.Y.0052.000000T0000Z-250427T0400Z/
/O.NEW.KEKA.SE.W.0017.250427T0400Z-250428T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
247 PM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO
9 PM PDT SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 12 feet expected. For the Small Craft 
  Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt 
  and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 9 PM this evening 
  to 9 PM PDT Sunday. For the Small Craft Advisory, until 9 PM 
  PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-270600-
/O.CON.KEKA.SC.Y.0052.250426T2200Z-250428T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
247 PM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
194 
WHUS76 KEKA 270006
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
506 PM PDT Sat Apr 26 2025

PZZ470-270815-
/O.EXP.KEKA.SC.Y.0052.000000T0000Z-250427T0000Z/
/O.CON.KEKA.GL.W.0023.000000T0000Z-250427T1000Z/
/O.CON.KEKA.SE.W.0017.250427T1000Z-250427T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
506 PM PDT Sat Apr 26 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts 
  to 40 kt and seas 9 to 12 feet. For the Hazardous Seas Warning, 
  very steep and hazardous seas 10 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 AM PDT Sunday. For the 
  Hazardous Seas Warning, from 3 AM to 9 AM PDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-270815-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-250427T0400Z/
/O.CON.KEKA.SE.W.0017.250427T0400Z-250427T1600Z/
Pt St George to Cape Mendocino out 10 nm-
506 PM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM PDT SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 9 to 11 feet expected. For the Small Craft Advisory,
  northwest winds 20 to 30 kt with localized gusts to 40 kt and 
  seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 9 PM this evening 
  to 9 AM PDT Sunday. For the Small Craft Advisory, until 9 PM 
  PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-270815-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-250427T0400Z/
/O.CON.KEKA.SE.W.0017.250427T0400Z-250428T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
506 PM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 PM PDT SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 10 to 12 feet expected. For the Small Craft Advisory,
  northwest winds around 25 kt with localized gusts to 35 kt and 
  seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 9 PM this evening 
  to 9 PM PDT Sunday. For the Small Craft Advisory, until 9 PM 
  PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-270815-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-250428T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
506 PM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 30 kt with localized gusts to 35 
  kt and seas 7 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
178 
WHUS76 KEKA 270406
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
906 PM PDT Sat Apr 26 2025

PZZ450-271215-
/O.EXP.KEKA.SC.Y.0052.000000T0000Z-250427T0400Z/
/O.CON.KEKA.SE.W.0017.000000T0000Z-250427T1600Z/
Pt St George to Cape Mendocino out 10 nm-
906 PM PDT Sat Apr 26 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT
SUNDAY...

* WHAT...Very steep and hazardous seas 9 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-271215-
/O.EXP.KEKA.SC.Y.0052.000000T0000Z-250427T0400Z/
/O.CON.KEKA.SE.W.0017.000000T0000Z-250428T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
906 PM PDT Sat Apr 26 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT
SUNDAY...

* WHAT...Very steep and hazardous seas 10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-271215-
/O.CON.KEKA.GL.W.0023.000000T0000Z-250427T1000Z/
/O.CON.KEKA.SE.W.0017.250427T1000Z-250427T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
906 PM PDT Sat Apr 26 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts 
  to 40 kt and seas 9 to 12 feet. For the Hazardous Seas Warning, 
  very steep and hazardous seas 10 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 AM PDT Sunday. For the 
  Hazardous Seas Warning, from 3 AM to 9 AM PDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-271215-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-250428T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
906 PM PDT Sat Apr 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WHAT...Northwest winds 20 to 30 kt with localized gusts to 35 
  kt and seas 7 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
085 
WHUS76 KEKA 270937
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
237 AM PDT Sun Apr 27 2025

PZZ470-271745-
/O.EXP.KEKA.GL.W.0023.000000T0000Z-250427T1000Z/
/O.EXT.KEKA.SE.W.0017.250427T1000Z-250427T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
237 AM PDT Sun Apr 27 2025

...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM THIS MORNING UNTIL 
3 PM PDT THIS AFTERNOON...

* WHAT...Very steep and hazardous seas 10 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-271745-
/O.EXT.KEKA.SE.W.0017.000000T0000Z-250427T2200Z/
Pt St George to Cape Mendocino out 10 nm-
237 AM PDT Sun Apr 27 2025

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Very steep and hazardous seas 7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-271745-
/O.CON.KEKA.SE.W.0017.000000T0000Z-250428T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
237 AM PDT Sun Apr 27 2025

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Very steep and hazardous seas 9 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-271745-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-250428T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
237 AM PDT Sun Apr 27 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 26, 5:14 AM PDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 26, 5:14 AM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
514 AM PDT Sat Apr 26 2025

.SYNOPSIS...Showers activity continues through the day, tapering off
by Sunday afternoon. Breezy northwest winds will develop along the
coast and exposed ridges through Sunday. A dry warming trend is
expected Sunday through mid next week.

&&

.DISCUSSION...As the low becomes a bit more organized
about its rotational mass, making its way to the central CA
coastline, the PACNW is receiving the top of the ccw easterly
meridional flow aloft-delivering moisture in the form of clouds and
precipitating into showers. Despite cold air advecting into the
area, the clouds will limit the overnight minimum temps. Along with
moisture and cloud cover, the likelihood of frost is low Saturday
morning. HREF is showing quite a bit of clearing Sunday which could
introduce the need for a frost product for overnight lows into
Monday morning. Eastern Humboldt and Trinity county are forecast for
33-36F in elevations below 3000ft, along hwy 36 east of Bridgeville
and hwy 3 up to Lewiston as well as central Mendocino north of
Willits-Sunday late night into Monday before dawn.

Otherwise, showers will continue across the northern half of the
CWA and expand southward toward Mendocino and Lake county by the
afternoon today. Rain rates will be moderate with precipitation
continuing through to Sunday morning, tapering off as the low
proceeds on a southeast trajectory.

High temperatures are forecasted to be 5 to 15 degrees below normal
today. ECMWF Extreme Forecast Index (EFI) is signaling highs in the
60th-80th percentile with below normal temperatures for the interior
areas in southern Humboldt, interior Mendocino and Lake County.
Overnight temperatures are expected to remain in the 40s across the
valleys due to lingering low level moisture.

Breezy northwest winds will developed along the coast this afternoon
through Sunday as surface high pressure begins to build, tightening
the pressure gradient. Gusts from 25 to 35 mph are forecast for the
coastal headlands and exposed ridges, with the strongest winds over
the more prominent exposed terrain. HREF probabilities indicates
there is a 50 to 75% chance of wind gusts greater than 30 mph for
the North Coast this evening, then increasing chances up to 50%
across the Mendocino Coast late tonight.

Sunday, clearing skies are expected and temperatures will start to
warm back up again as high pressure begins to build downstream, in
the wake of the trough. Inland areas are expected to see highs in
the 60s. Areas with valley fog are expected to develop Sunday night
into Monday. High pressure continues to build in through the week
with highs around 80 for the inland areas by Wednesday.

Ensemble clusters and deterministic models show the high pressure
shifting eastward on Thursday. Most of the cluster members (78%)
suggest an upper level trough approaching the area next Friday.
However, uncertainties exist with the positioning of the low and
whether or not this will impact our CWA. /ZVS /EYS

&&

.AVIATION...Upper level low spinning ccw near 35N, -126W will
continue to track southeastward toward central California. Multi-
layered cloud cover and moist air will continue to wrap around the
low, resulting in lowered ceilings and LIFR/IFR conditions for the
coastal terminals. These periods of reduced flight categories will
persist with a steady low level NW flow and a shallow humid layer.
The occurrence of wrap around precipitation will increase the chance
for IFR and MVFR conditions outside the terminal aerodrome airspace.
Surface pressure gradients will begin to tighten today as the low
tracks southeastward while high pressure builds toward the NW
California coast. Gusty north-northwesterly winds and low level
turbulence are anticipated for coastal aerodromes, especially at
KCEC, in the afternoon. /DB /EYS

&&

.MARINE...Light NW winds continue tonight and will gain strength
through the day. Waves are forecasted to build to 9-10 feet or so in
the next 24 hours as winds build. These deteriorated marine
conditions are forecasted through the weekend and remain hazardous
into early next week.

On Synoptic scale, a weak surface low pressure center off the
Central California coast is moving east-southeastward through the
weekend. Surface high pressure will build toward the Pacific NW
Saturday afternoon resulting in a tighter pressure gradient over NW
CA coastal waters causing an increase in northerly winds. These
winds will build to near gale force gusts over much of the coastal
waters with localized areas forecasted to reach gale force this
afternoon south of Pt. St. George. Wind waves will build to 9-10ft @
9 seconds through the evening. This is close to the threshold for a
hazardous seas warning for primarily the outer waters (10 to 60NM
from shore) into Sunday morning, however, a small craft advisory has
been issued through the weekend. Winds will remain elevated with
near gale gusts expected into the coming work week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 3 PM this afternoon to 9 AM PDT
     Monday for PZZ450-455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:47 PM PDTHazardous Seas WarningEKA47 hr

Nearby

Gale Warnings in California, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.